MAUDE Adverse Event Report: APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER

APEX BIOTECHNOLOGY CORP. GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM; SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Model Number 571100
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Meter and test strips involved in incident were returned for evaluation.Meter was evaluated with returned strips of specified lot and performed to specification.No failure detected.
 
Event or Problem Description
Caller got ready for day, and then she started shaking, and having hypoglycemia symptoms, so she checked her blood glucose and received a reading of 145.She did a cs test that was in range.She called her granddaughter and called 911 and the ems came about 15 minutes later.They checked her blood glucose and it was 97, so they treated her with a glucose iv and within two minutes she stopped shaking.She then had her granddaughter take her to the hospital to get checked out.At the hospital, a few tests were performed, and they released her without any treatment of any sort.Caller also stated she has never felt like this before or experienced this before.Replaced meter, strips, sent cs and return label.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Section d10 from previous report was incorrect.This is a correction follow-up to update that information.

Brand Name
GLUCOCARD EXPRESSION BLOOD GLUCOSE TEST SYSTEM
Common Device Name
SYSTEM, TEST, BLOOD GLUCOSE, OVER THE COUNTER
Manufacturer (Section D)
APEX BIOTECHNOLOGY CORP.
no. 7 ii-hsin road v
hsinchu science park
hsinchu, 30078
TW  30078
MDR Report Key10465199
Report Number1832816-2020-00017
Device Sequence Number2390841
Product Code NBW
UDI-Device Identifier00015482570057
UDI-Public(01)00015482570101,(01)00015482570057
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
Report Date (Section F) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2021
Device Model Number571100
Device Catalogue Number571100
Device Lot NumberB4S1907012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/03/2020
Device Age1 YR
Event Location Home
Date Report to Manufacturer08/28/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/28/2020
Supplement Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight176
Date Report Sent to FDA08/28/2020